Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at May 4, 2012, 3:00 PM MDT for 6 counties in Colorado. It took effect at May 5, 2012, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2012, 3:00 PM MDT (21:00 UTC)
- In effect from
- May 5, 2012, 12:00 PM MDT
- Expired
- May 5, 2012, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Gunnison County, CO, Hinsdale County, CO, Montrose County, CO, Ouray County, CO, San Miguel County, CO
The radar
The Grand Junction radar (KGJX), 91 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2974 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WWUS85 KGJT 042100 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 300 PM MDT FRI MAY 4 2012 ...RED FLAG CONDITIONS FOR PORTIONS OF WESTERN COLORADO THROUGH THIS EVENING AND THEN AGAIN ON SATURDAY... .DRY SOUTHWEST FLOW WILL REMAIN ACROSS WESTERN COLORADO THROUGH SATURDAY. GUSTY WINDS WILL DIMINISH QUICKLY THIS EVENING TOWARD SUNSET. SUNSHINE AND DEEP MIXING WILL RESULT IN GUSTY AFTERNOON WINDS ONCE AGAIN ON SATURDAY...THOUGH WINDS SHOULD BE A LITTLE WEAKER IN FAR SOUTHWEST COLORADO. COZ290-292-293-050900- /O.NEW.KGJT.FW.W.0013.120505T1800Z-120506T0300Z/ /O.CON.KGJT.FW.W.0012.000000T0000Z-120505T0300Z/ PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- GUNNISON BASIN FORECAST AREA- 300 PM MDT FRI MAY 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290...292 AND 293... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290...292 AND 293... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS... WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA... IN WEST CENTRAL COLORADO... FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA... FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA...AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL THIS AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ207-050300- /O.CON.KGJT.FW.W.0012.000000T0000Z-120505T0300Z/ DURANGO FORECAST AREA- 300 PM MDT FRI MAY 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207... * AFFECTED AREA... IN SOUGTHWEST COLORADO... FIRE WEATHER ZONE 207 DURANGO FORECAST AREA. * WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...8 TO 13 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL THIS AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE) JAD
4 follow-up statements
381 WWUS85 KGJT 050253 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 853 PM MDT FRI MAY 4 2012 ...RED FLAG CONDITIONS FOR PORTIONS OF WESTERN COLORADO EXPECTED AGAIN ON SATURDAY DUE TO DRY CONDITIONS AND GUSTY WINDS... .A DRY SOUTHWEST FLOW WILL REMAIN ACROSS WESTERN COLORADO THROUGH SATURDAY. SUNSHINE AND DEEP MIXING WILL RESULT IN GUSTY AFTERNOON WINDS ONCE AGAIN ON SATURDAY...THOUGH WINDS SHOULD BE A LITTLE WEAKER IN FAR SOUTHWEST COLORADO. COZ290-292-293-051600- /O.EXP.KGJT.FW.W.0012.000000T0000Z-120505T0300Z/ /O.CON.KGJT.FW.W.0013.120505T1800Z-120506T0300Z/ PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- GUNNISON BASIN FORECAST AREA- 853 PM MDT FRI MAY 4 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290...292 AND 293... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290...292 AND 293... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...7 TO 12 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL SATURDAY AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ COZ207-050400- /O.EXP.KGJT.FW.W.0012.000000T0000Z-120505T0300Z/ DURANGO FORECAST AREA- 853 PM MDT FRI MAY 4 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONE 207... .WINDS HAVE DIMINISHED ACROSS THE AREA THIS EVENING AND RED FLAG CONDITIONS NO LONGER EXIST. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
332 WWUS85 KGJT 051145 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT SAT MAY 5 2012 ...RED FLAG CONDITIONS FOR PORTIONS OF WESTERN COLORADO EXPECTED AGAIN TODAY DUE TO DRY CONDITIONS AND GUSTY WINDS... .A DRY SOUTHWEST FLOW WILL REMAIN ACROSS WESTERN COLORADO THROUGH TODAY. SUNSHINE AND DEEP MIXING WILL RESULT IN GUSTY AFTERNOON WINDS ONCE AGAIN ON SATURDAY...THOUGH WINDS SHOULD BE A LITTLE WEAKER IN FAR SOUTHWEST COLORADO. COZ290-292-293-060000- /O.CON.KGJT.FW.W.0013.120505T1800Z-120506T0300Z/ PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- GUNNISON BASIN FORECAST AREA- 545 AM MDT SAT MAY 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290...292 AND 293... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...9 TO 14 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL SATURDAY AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
739 WWUS85 KGJT 052016 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 216 PM MDT SAT MAY 5 2012 ...RED FLAG CONDITIONS FOR PORTIONS OF WESTERN COLORADO CONTINUES TODAY DUE TO DRY CONDITIONS...GUSTY WINDS...AND DRY FUELS... .A DRY SOUTHWEST FLOW WILL REMAIN ACROSS WESTERN COLORADO THROUGH THIS AFTERNOON. GUSTY WINDS DEVELOPED ONCE AGAIN THIS AFTERNOON. WINDS IN SOUTHWEST COLORADO ARE A LITTLE WEAKER. COZ290-292-293-060300- /O.CON.KGJT.FW.W.0013.000000T0000Z-120506T0300Z/ PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- GUNNISON BASIN FORECAST AREA- 216 PM MDT SAT MAY 5 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290...292 AND 293... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 290 PARADOX VALLEY FORECAST AREA...FIRE WEATHER ZONE 292 NORTH FORK FORECAST AREA AND FIRE WEATHER ZONE 293 GUNNISON BASIN FORECAST AREA. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...7 TO 12 PERCENT. * IMPACTS...FIRE IGNITIONS MAY BE DIFFICULT TO CONTROL SATURDAY AFTERNOON WITH HIGH RATES OF SPREAD POSSIBLE INCLUDING SIMPLE AGRICULTURAL BURNS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND AFFECTED FIELD PERSONNEL OF THIS RED FLAG WARNING. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT
734 WWUS85 KGJT 060256 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 856 PM MDT SAT MAY 5 2012 COZ290-292-293-060400- /O.EXP.KGJT.FW.W.0013.000000T0000Z-120506T0300Z/ PARADOX VALLEY FORECAST AREA-NORTH FORK FORECAST AREA- GUNNISON BASIN FORECAST AREA- 856 PM MDT SAT MAY 5 2012 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY...AND DRY FUELS FOR FIRE WEATHER ZONES 290...292 AND 293... WINDS HAVE CONTINUED TO TAPER OFF AFTER SUNSET THIS EVENING ENDING RED FLAG CONDITIONS. RELATIVE HUMIDITY VALUES WILL BE SLOW TO RECOVER UNDER THIS DRY AIR MASS...BUT SHOULD PUSH ABOVE 25 PERCENT OVER MUCH OF THE AREA BY MIDNIGHT AS TEMPERATURES COOL QUICKLY UNDER MOSTLY CLEAR SKIES. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GJT (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at May 4, 11:16 AM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 4, 11:16 AM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1116 AM MDT FRI MAY 4 2012
.UPDATE...
ISSUED AT 1115 AM MDT FRI MAY 4 2012
TEMPS RUNNING ROUGHLY ZERO TO 3 DEGREES WARMER AT 11 AM THAN
YESTERDAY UNDER CLEAR SKIES. MADE SOME MINOR ADJUSTMENTS TO MAX
TEMPS FOR THIS AFTERNOON...OTHERWISE CURRENT FORECAST LOOKS GOOD
AND ON TRACK. WILL BE TAKING A CLOSER LOOK AT SATURDAY WINDS/RH
FOR THE NEED OF POTENTIAL FIRE WEATHER HIGHLIGHTS TOMORROW.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 355 AM MDT FRI MAY 4 2012
QUASI STATIONARY FRONT REMAIN POSITIONED OVER THE EXTREME
NORTHEAST UTAH AND THE NWRN CORNER OF COLORADO. THE FRONT RETREATS DURING
THE DAY WITH A SURFACE TROUGH POSITIONED OVER NE UTAH AND NW
COLORADO. THIS PATTERN IS SOMEWHAT SIMILAR TO THURSDAY AFTERNOON
WHERE THE STRONGEST GUSTY WINDS WERE OVER NW COLORADO WITH THE
HIGHEST GUSTS REACHING 40 MPH. ONE SIGNIFICANT DIFFERENCE IS
THERE WILL BE CONSIDERABLE MORE SUNSHINE TODAY AS THERE WILL BE NO
EMBEDDED SHORT WAVE BRINGING VARIABLE AMOUNTS OF CLOUDS. MORE SUN
MEANS STEEPER LAPSE RATES WHICH WILL SUSTAIN SURFACE WINDS WITH
THE HIGHEST WIND SPEEDS POSITIONED ACROSS THE NORTH.
THE UPPER TROUGH SHIFTS FROM THE CASCADES INTO THE GREAT BASIN FRI
NIGHT...PUSHING ITS BAROCLINIC ZONE INTO NW UT/CENTRAL WY. ABOUT THE
ONLY PLACE EXPECTED TO GET A SHOWER OR TWO IN OUR CWA WILL BE OVER
THE EASTERN UNITAS. THE TROUGH BEGINS TO SPLIT BY SATURDAY WITH THE
STRONGER NRN BRANCH MOVING INTO THE NRN PLAINS STATES. THE WEAKER
SRN EXTENSION LINGERS OVER THE GREAT BASIN WITH THE FRONT ONLY MAKING
SLIGHT EWRD PROGRESS INTO NE UT/NW CO. THE BEST FORCING AND LIFT
CONTINUE TO BE FOCUSED OVER NE UT.
.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 355 AM MDT FRI MAY 4 2012
THE SURFACE FRONT BEGINS TO DISSOLVE BUT COOLING ALOFT STILL TAKES
PLACE EVEN AS THE TROUGH RETROGRADES TO THE SW TOWARD SRN CA. THIS
LEAVES OUR CWA DRY. SUNDAY THE REMNANTS OF THE OLD FRONTAL BOUNDARY
AND SOME INCREASE IN MOISTURE WILL ACT AS A FOCUS FOR AFTERNOON
CONVECTION OVER THE NRN AND CENTRAL MTNS OF WRN CO. THIS ACTIVITY
SHOULD LAST INTO THE EVENING HRS AND THEN DIMINISH AFTER MIDNIGHT.
SUNDAY ALSO LOOKS NOTICEABLY COOLER BUT STILL ABOVE SEASONAL NORMALS.
MONDAY THROUGH THURSDAY...OVERALL GOOD AGREEMENT BETWEEN THE
MEDIUM RANGE MODELS THAT SHOW A CLOSED LOW CIRCULATION WILL BE
POSITIONED OVER THE GULF OF BAJA. SOUTHERLY FLOW TAPS INTO SOME
SUBTROPICAL MOISTURE AND ADVECTS IT NORTH THROUGH NEW MEXICO AND INTO
THE SRN AND CENTRAL MOUNTAINS. COMBINED WITH SURFACE HEATING AND
STEEP LOW LEVEL LAPSE RATES...EXPECT SOME DIURNALLY DRIVEN
CONVECTION...ALTHOUGH EJECTING DISTURBANCES WILL PROVIDE SOME
DYNAMICAL FORCING FOR NOCTURNAL SHOWERS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY)
ISSUED AT 1115 AM MDT FRI MAY 4 2012
VFR CONDITIONS EXPECTED THROUGH SATURDAY MORNING. GUSTY SURFACE WINDS
OF 25 TO 35 KNOTS THIS AFTERNOON WILL DIMINISH TOWARDS SUNSET.
GUSTY SURFACE WINDS ARE EXPECTED AGAIN SATURDAY AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 822 AM MDT FRI MAY 4 2012
WILL CANCEL THE RED FLAG WARNING FOR NORTHWEST CO FIRE WEATHER
ZONES 200 AND 202 TODAY. UPDATED FUELS PAGE INDICATE THAT GREEN
UP HAS PROGRESSED ENOUGH THAT FUEL CHARACTERISTICS ARE NO LONGER
FAVORABLE FOR LARGE FIRE GROWTH. HOWEVER...GUSTY WINDS AND LOW
AFTERNOON HUMIDITY SIMILAR TO YESTERDAY WILL STILL BE PRESENT.
TODAY WILL BE A LITTLE DRIER WITH WINDS A LITTLE STRONGER. THE
STRONGER WINDS WILL RESULT FROM A TIGHTER PRESSURE GRADIENT AS LOW
PRESSURE STRENGTHENS OVER THE PACIFIC NORTHWEST. IN ADDITION...THE
UPPER JET WILL GRAZE NORTHWEST CO/NORTHEAST UT. A DRY SLOT
UPSTREAM OF THE PACIFIC NORTHWEST TROUGH WILL SPREAD INTO THE AREA
AND WILL RESULT IN RELATIVE HUMIDITY VALUES FALLING BELOW 15
PERCENT ACROSS MUCH OF THE LOWER ELEVATIONS. THEREFORE...WILL KEEP
THE RED FLAG WARNING IN PLACE FOR MUCH OF WEST CENTRAL AND
SOUTHWEST COLORADO TODAY.
SATURDAY...DRY SOUTHWEST FLOW WILL KEEP FIRE WEATHER CONCERNED
HEIGHTENED. BOTH NAM AND GFS SHOW WINDS ALOFT WEAKENING SLIGHTLY
SAT AFTERNOON. 12Z MET/MAV MOS SURFACE WIND GUIDANCE ALSO A LITTLE
WEAKER ON SAT THAN ON FRI. FOR THESE REASONS CONFIDENCE IS NOT GREAT
ENOUGH TO ISSUE ANY HIGHLIGHTS FOR SAT AT THE MOMENT...THOUGH WITH
AFTERNOON HUMIDITY ROUGHLY 10-15 PCT ACROSS ALL BUT THE FAR NORTH
THE SITUATION WARRANTS CONTINUED MONITORING.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ207-290-292-
293.
UT...NONE.
&&
UPDATE...JAD
SHORT TERM...PF/MC
LONG TERM...MC/PF
AVIATION...JAD
FIRE WEATHER...MC/JADHazardous weather outlook, May 4, 6:06 AM MDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 606 AM MDT FRI MAY 4 2012 COZ001>014-017>023-UTZ022>025-027>029-051200- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 606 AM MDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS WILL DEVELOP ACROSS THE REGION TODAY WITH GUSTS OF 20 TO 30 MPH...STRONGER GUSTS TO 40 MPH ARE EXPECTED OVER NORTHWEST COLORADO. COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST OVER PORTIONS OF WESTERN COLORADO. THE GUSTY WINDS WILL SUBSIDE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY AND SUNDAY...DRY AND VERY WARM AFTERNOONS WILL RESULT IN LOW HUMIDITIES. FIRE WEATHER CONDITIONS WILL APPROACH CRITICAL...DEPENDING ON THE AMOUNT OF SURFACE WIND. LOCAL WIND GUSTS IN THE 25 TO 30 MPH MAY OCCUR. MONDAY THROUGH THURSDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE CENTRAL AND SOUTHERN HIGHER TERRAIN. A FEW STORMS MAY DRIFT OVER THE VALLEYS LATE IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.